Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Miami, FL

May 20, 2009Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 20, 2009, 1:30 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2009, 1:30 PM EDT (17:30 UTC)
Expired
May 20, 2009, 2:00 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 1:45 PM EDTTSTM WND GST 58Belle Glade, FLA WIND GUST OF 58 MPH WAS MEASURED AT THE BELLE GLADE MESONET SITE.
May 20, 1:54 PM EDTTSTM WND DMGBelle Glade, FLA TREE AND POWER LINES WERE REPORTED DOWN IN THE CITY OF BELLE GLADE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 201730
SVRMFL
FLC099-201800-
/O.NEW.KMFL.SV.W.0009.090520T1730Z-090520T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT WED MAY 20 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 200 PM EDT

* AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF BELLE GLADE...AND MOVING NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  BELLE GLADE...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2665 8046 2653 8061 2670 8074 2675 8072
      2675 8071 2676 8070 2679 8070 2682 8069
      2689 8061
TIME...MOT...LOC 1730Z 157DEG 11KT 2665 8059

$$

BAXTER
1 follow-up statement
343 
WWUS52 KMFL 201745
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT WED MAY 20 2009

FLC099-201800-
/O.CON.KMFL.SV.W.0009.000000T0000Z-090520T1800Z/
PALM BEACH FL-
145 PM EDT WED MAY 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLE
GLADE...MOVING NORTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLE GLADE...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2665 8046 2653 8061 2670 8074 2675 8072
      2675 8071 2676 8070 2679 8070 2682 8069
      2689 8061
TIME...MOT...LOC 1745Z 157DEG 11KT 2669 8061

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:09 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 20, 10:09 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT WED MAY 20 2009

.UPDATE...
STACKED LOW CONTINUES TO SPIN OFFSHORE OF NAPLES AND IS
SLOWLY...VERY SLOWLY DRIFTING TO THE WEST THIS MORNING. ON THE
EAST SIDE OF THIS SYSTEM...DEEP/NEARLY UNIDIRECTIONAL SSERLY FLOW
HAS FORMED CELLULAR BANDS OF SHOWERS/A FEW THUNDERSTORMS OVER THE
ATLANTIC WATERS AND EAST COAST METRO AREAS WITH THE REMAINDER OF
THE LAND MASS DRY. THE 12Z MIAMI RAOB IS FAVORABLE FOR STRONG TO
SEVERE THUNDERSTORMS TODAY...AS 500MB TEMPS OF -13C AND STEEP MID
LEVEL LAPSE RATES FROM 650-500MB SHOULD CONTRIBUTE TO PLENTY OF
INSTABILITY THIS AFTERNOON...WITH CAPES AROUND 3000J/KG IF ENOUGH
HEATING IS REALIZED TO WARM TEMPS INTO THE LOWER TO MID 80S. IF
THIS HAPPENS...DRY MID LEVELS FROM THE DRY SLOT ON THE SERN
PERIPHERY OF STACKED LOW WOULD ALSO ENHANCE HAIL POTENTIAL...AND
WET BULB ZERO HEIGHTS AROUND 10,400 FT ARE VERY FAVORABLE FOR HAIL
IN SOUTH FLORIDA. DEEP LAYER SHEAR IS NOT OVERLY IMPRESSIVE...BUT
GRADUAL STRENGTHENING/VEERING FLOW THROUGH THE MID LEVELS WOULD
FAVOR CONTINUED DEVELOPMENT OF CELLULAR CONVECTION AND POSSIBLE
ORGANIZATION INTO CONVECTIVE BANDS. SPC HAS PLACED MOST OF SOUTH
FL IN A SLIGHT RISK FOR SEVERE WEATHER TODAY...AND THIS IS ALREADY
REFLECTED IN THE HWO.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 813 AM EDT WED MAY 20 2009/

AVIATION...VFR CONDITIONS TO START THE MORNING OFF. SOUTHEAST
WIND FLOW WILL INCREASE OVER THE EAST TERMINALS THIS MORNING AND
BY MID AFTERNOON POSSIBLY EARLIER, A SEABREEZE WILL DEVELOP OVER
KAPF. FOR NOW HAVE PLACED A VCTS IN EAST TERMINALS AFT 14Z AND IN
KAPF AFT 19Z. MOST ACTIVITY SHOULD BE OVER NORTHWEST AREAS OF
SOUTH FLORIDA THIS AFTERNOON AWAY FROM THE TERMINALS. HOWEVER,
AMENDMENTS WILL BE ISSUED FOR ANY LOWER THAN VFR CONDITIONS IN RW
OR TSTMS.

PREV DISCUSSION... /ISSUED 447 AM EDT WED MAY 20 2009/

DISCUSSION...AN AREA OF LOW PRESSURE AT THE SURFACE IS CENTERED
ROUGHLY 55-65NM WEST OF NAPLES THIS MORNING WHILE IT REMAINS
NEARLY VERTICALLY STACKED WITH THE MID TO UPPER LOW. ALSO... A
STATIONARY FRONT REMAINS PARKED OVER NORTHERN FL EXTENDING INLAND FROM
THE ATLANTIC. A FAIRLY STRONG AREA OF HIGH PRESSURE IS CENTERED
JUST EAST OF THE MID ATLANTIC STATES.

TODAY THE SURFACE LOW WEST OF APF WILL SLOWLY MOVE DEEPER INTO
THE GULF WHILE THE UPPER LOW MOVES SLOWLY NORTHWARD ALONG THE GULF
COAST. THE PRESSURE GRADIENT BETWEEN THE SURFACE LOW WEST OF APF
AND THE RIDGE OVER THE MID ATLANTIC STATES WILL KEEP CENTRAL AND
NORTHEAST FLORIDA WINDY AND WET, BUT THE GRADIENT IN S FL WILL
REMAIN FAIRLY WEAK. THE UPPER LOW IS EXPECTED TO KEEP A DIVERGENT
FLOW ALOFT OVER S FL WHILE PUSHING IN DRY AIR AT THE MID LEVELS.
MOISTURE WILL ALSO CONTINUE TO MOVE IN AT THE SURFACE. RUC
ANALYSIS ALREADY SHOWS 500MB TEMPS DOWN TO -13C THIS MORNING OVER
SOUTHERN PORTIONS OF THE CWA AND THE RUC/NAM/GFS FORECASTS ALL
KEEP THE MID LEVEL TEMPS AT AROUND -12C THROUGH THE AFTERNOON. BOTTOM
LINE... MID AND UPPER LEVEL DRYNESS WILL KEEP MOST CLOUDS NORTH OF
THE AREA THIS MORNING, POSSIBLY ALLOWING THE CWA TO WARM,
ESPECIALLY OVER THE INTERIOR, AND THIS WILL LEAD TO FARTHER
DESTABILIZATION. MID LEVEL DRY LAYER AND COLD TEMPS WILL LEAD TO
NUMEROUS THUNDERSTORMS IN THE AFTERNOON AND SOME ISOLATED
THUNDERSTORMS MAY PLAY ROUGH WITH EXCESSIVE LIGHTNING, HEAVY
RAINFALL, GUSTY WINDS TO NEAR 60MPH, AND HAIL POSSIBLY UP TO ONE
INCH... HOWEVER THERE IS A DISCLAIMER... IF SHOWERS AND
THUNDERSTORMS DEVELOP EARLIER IN THE DAY ENOUGH CLOUD COVER WILL
KEEP AFTERNOON CONVECTION FROM REACHING ITS FULL POTENTIAL. ALONG
THE SE COAST... MOST CONVECTION WILL BE INLAND FROM COASTAL DADE
AND COASTAL BROWARD, BUT A PASSING SHOWER OR THUNDERSTORM MOVING
IN FROM THE ATLANTIC WILL OCCUR... JUST LIKE WHAT IS HAPPENING NOW
WITH THE CONVERGENCE BAND THAT HAS SET UP. ALONG THE WEST COAST
AND INTO HENDRY AND GLADES COUNTIES... THIS AREA WILL LIKELY SEE
THE MOST HEATING AND POSSIBLY EVEN A SEA BREEZE. THIS WILL LEAD TO
CONVERGENCE AND GIVE THUNDERSTORMS A FOCUS... HENCE THE HIGHEST
POPS IN THE CWA.

THURSDAY AND FRIDAY... RESIDUAL MOISTURE WILL REMAIN AROUND SOUTH
FLORIDA WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS EXPECTED. AFTERNOON CONVECTION WILL BE
AIDED BY A BIT OF UPPER LEVEL DIVERGENCE FROM THE UPPER LOW
RETROGRADING BACK TO THE NW AND SLOWLY WEAKENING AS IT DOES SO.

BEYOND FRIDAY... A MORE CLIMO LIKE/NORMAL WET SEASON PATTERN IS
EXPECTED WITH SCATTERED THUNDERSTORMS EACH AFTERNOON MAINLY INLAND
AND AWAY FROM THE COASTS AS DAYTIME HEATING AND SEA BREEZE
COLLISION OCCURS.

MARINE...WIND FORECASTS WILL REMAIN SOMEWHAT PROBLEMATIC TODAY
AS THE SURFACE LOW WEST OF NAPLES SLOW DRIFTS FARTHER INTO THE
GULF. WINDS WILL LIKELY CONTINUE TO BE FAIRLY BREEZY, BUT BELOW
SCA CRITERIA IN THE ATLANTIC WATERS, OUTSIDE OF SHOWERS AND
THUNDERSTORMS. IN THE GULF WINDS WILL CONTINUE TO VEER AROUND THE
LOW, BUT REMAIN FAIRLY LIGHT.

AFTER TODAY... THE LOW WILL MOVE FARTHER AWAY AND A GENERAL SE
FLOW WILL ENSUE. WINDS ARE EXPECTED TO REMAIN AT OR LESS THAN
15KTS FOR THE REST OF THE PERIOD.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  74  83  74 / 50 40 40 30
FORT LAUDERDALE  84  73  83  74 / 40 30 30 30
MIAMI            85  74  84  74 / 40 30 40 30
NAPLES           85  68  87  69 / 60 30 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...65/GS
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, May 20, 9:10 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
910 AM EDT WED MAY 20 2009

FLZ063-066>075-168-172>174-210200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
910 AM EDT WED MAY 20 2009

...ISOLATED SEVERE STORMS POSSIBLE MAINLAND THIS AFTERNOON...
...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST SOUTHEAST WINDS NEAR 15 MPH ACROSS THE ATLANTIC
WATERS WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES. SWIMMING IS
NOT RECOMMENDED.

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY,
THOUGH THE MAIN FOCUS IS EXPECTED TO BE ACROSS INTERIOR LOCALES THIS
AFTERNOON AND EVENING. A FEW STORMS ACROSS THESE AREAS COULD EVEN
BECOME SEVERE, CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A
FEW STRONG STORMS ARE POSSIBLE ACROSS THE REST OF THE AREA.

WIND: THUNDERSTORMS OVER THE INTERIOR WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS TO 60 MPH. ELSEWHERE...GUSTS OF 40 TO 50 MPH WILL BE
POSSIBLE.

HAIL: HAIL TO AROUND QUARTER SIZE IS POSSIBLE ACROSS MAINLY INTERIOR
LOCALES THIS AFTERNOON.

FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO LOCALIZED
STREET FLOODING, ESPECIALLY WHERE SHOWERS AND STORMS CONTINUOUSLY
MOVE OVER AN AREA.

TORNADOES: A BRIEF TORNADO CANNOT BE RULED OUT TODAY, GIVEN A
MOIST LOW LEVEL ENVIRONMENT ALONG WITH A SLIGHTLY FAVORABLE LOW
LEVEL WIND PROFILE.

WATERSPOUTS: THERE IS A MODERATE RISK OF WATERSPOUTS ACROSS THE
COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TYPICAL MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY, FOCUSED ACROSS INTERIOR LOCALES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GR

In the hours before

Special weather statement, May 20, 12:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1224 PM EDT WED MAY 20 2009

FLZ067-068-168-201715-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1224 PM EDT WED MAY 20 2009

...STRONG THUNDERSTORM MOVING ACROSS THE COASTAL AND METRO AREAS
   OF PALM BEACH COUNTY...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN PALM BEACH COUNTY...
MOVING NORTHWEST AT 15 MPH.

THIS STORM WILL AFFECT...

LAKE WORTH...
PALM SPRINGS...
LAKE CLARKE SHORES...
PALM BEACH...
WEST PALM BEACH...
HAVERHILL...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

LAT...LON 2675 8004 2655 8003 2654 8004 2644 8006
      2647 8024 2696 8025 2694 8006 2690 8004
      2685 8004 2677 8005 2676 8003
TIME...MOT...LOC 1622Z 146DEG 12KT 2667 7998

GR
Special weather statement, May 20, 12:30 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 PM EDT WED MAY 20 2009

FLZ067-201700-
INLAND PALM BEACH COUNTY FL-
1230 PM EDT WED MAY 20 2009

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE GLADE TO 12
MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...MOVING NORTHWEST
AT 15 MPH.

THESE STORMS WILL AFFECT...

BELLE GLADE...
SOUTH BAY...
U S 27...
U S 441...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS HAVE PASSED.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2634 8059 2668 8081 2670 8076 2669 8074
      2671 8073 2675 8063 2641 8038
TIME...MOT...LOC 1629Z 138DEG 11KT 2668 8069 2643 8054

BAXTER
Special weather statement, May 20, 12:39 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1239 PM EDT WED MAY 20 2009

FLZ071-072-201745-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
1239 PM EDT WED MAY 20 2009

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL BROWARD COUNTY...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAWGRASS MILLS MALL...MOVING NORTHWEST AT 10
MPH.

THIS STORM WILL AFFECT...

MARKHAM PARK...
INTERSECTION I-75 AND U.S. 27...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2633 8061 2633 8031 2612 8029 2610 8040
TIME...MOT...LOC 1639Z 153DEG 11KT 2613 8035

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:05 AM EDTSpecial Marine WarningMFL25 min
May 20, 3:35 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach16 hr
May 20, 9:43 AM EDTSpecial Marine WarningMFL32 min
May 20, 10:45 AM EDTSpecial Marine WarningMFL60 min
May 20, 11:41 AM EDTSpecial Marine WarningMFL64 min
May 20, 12:04 PM EDTTornado WarningMFLPalm Beach26 min
May 20, 12:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
May 20, 12:30 PM EDTSpecial Weather StatementMFLPalm Beach30 min
May 20, 12:33 PM EDTSpecial Marine WarningMFL57 min
May 20, 12:39 PM EDTSpecial Weather StatementMFLBroward66 min
May 20, 12:46 PM EDTTornado WarningMFLPalm Beach19 min
May 20, 12:52 PM EDTSpecial Marine WarningMFL113 min
May 20, 1:20 PM EDTSevere Thunderstorm WarningMFLPalm Beach13 min
May 20, 1:22 PM EDTSpecial Marine WarningMFL53 min
May 20, 1:35 PM EDTSpecial Weather StatementMFLGlades55 min
May 20, 1:54 PM EDTSevere Thunderstorm WarningMFLGlades18 min
May 20, 1:58 PM EDTSevere Thunderstorm WarningMFLPalm Beach21 min
May 20, 2:17 PM EDTSpecial Marine WarningMFL58 min
May 20, 2:35 PM EDTSpecial Weather StatementMFLGlades55 min
May 20, 2:38 PM EDTSpecial Weather StatementMFLPalm Beach67 min
May 20, 2:41 PM EDTSpecial Marine WarningMFL94 min
May 20, 3:01 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach35 min
May 20, 3:12 PM EDTSpecial Marine WarningMFL32 min
May 20, 3:15 PM EDTSpecial Weather StatementMFLBroward60 min
May 20, 4:10 PM EDTSpecial Marine WarningMFL80 min
May 20, 4:11 PM EDTSpecial Weather StatementMFLHendry64 min
May 20, 5:19 PM EDTSpecial Marine WarningMFL94 min
May 20, 5:34 PM EDTSpecial Weather StatementMFLBroward56 min
May 20, 5:57 PM EDTSpecial Marine WarningMFL53 min
May 20, 6:30 PM EDTSpecial Weather StatementMFLPalm Beach60 min
May 20, 6:44 PM EDTSpecial Weather StatementMFLBroward61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.